Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Started on Lexapro this Monday..

Discussion in 'General Treatment' started by nostalgic, Jul 27, 2017.

  1. nostalgic

    nostalgic

    Messages:
    28
    Likes:
    12
    and took about 12.5ml of flaxseed oil today, haven't taken it since I started using Lexapro. About an hour later I got an anxiety attack and tingling sensation over my arms, face, and legs. I also feel hyper, and I had to visit the restroom. I've googled and learned that it's very rare but serotonin syndrome can occur when mixing these 2. I had no idea such a small dosage of Lexapro could create these symptoms when mixed with flaxseed oil.

    Currently waiting for the doctor to take a look at me at the er. Anyone else experienced something like this?

    e: it turned out to be serotonin syndrome. When I got back home I had a big spoon of coconut oil as my last meal and aggravated the symptoms even more. Dunno if that's due to the coconut or if the effects from the flaxseed oil only had a break. Got sweaty and a worse burning sensation in my head. I know someone's not sleeping tonight.
     
    Last edited: Jul 27, 2017
  2. Skippa

    Skippa Senior Member

    Messages:
    797
    Likes:
    2,633
    Hi, this just highlights the awful way SSRIs are handed out like cough pills with NO fair warnings or ANY kind of guidance from GPs.

    I'm on Lexapro and had to "force" myself onto them because I had symptoms that you describe, things like akathesia at night too.

    No matter how many times I went back to the GP they swore blind it was "impossible because you can't feel the effects for at least a month to 6 weeks". "It's just anxiety".

    You're lucky your doctor even knows what serotonin syndrome is :)

    It DOES get better and settle down as you get used to them, but if it gets worse or unbearable then you need to contact help.

    (In my case my pupils were huge saucers for nearly a year and it heralded a period of mania - no joke with ME the huge ups and massive crashes - talk about wired but tired!)

    Then they stopped working at all and I tried to come off them again... that's when the nightmare began.

    I have since read that the more difficult you find it to get ON to SSRIs then the more difficult it is to get OFF again.

    One option some people do in your situation is to try different SSRIs until they find one they get on with. Some people swear by that, myself I could not recommend it, so talk to your GP.
     
    eric_gladiator and nostalgic like this.
  3. nostalgic

    nostalgic

    Messages:
    28
    Likes:
    12
    Thanks for the reply. I will stay clear from any SSRI until the symptoms gave cleared up, then I might give it a new try but with an even smaller dose.

    Sorry to hear you experienced this too. I'm exhausted today and got stomach pain along with diarrhea, along with some anxiety. Oh well, it'll get better soon hopefully.
     
    Skippa likes this.

See more popular forum discussions.

Share This Page